MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T15 DRIVER- STANDARD; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T15 DRIVER- STANDARD; SCREWDRIVERS
Catalog Number 03.632.055
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier reported as (b)(6).Visual inspection: the returned device was examined, and the distal tip was found to be twisted and broken at each lobe.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.No further visual defects or deficiencies were noted.Dhr review: the received part 03.632.055 was manufactured at (b)(4) site in april,2012.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: a definitive root cause could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot, part: 03.632.055, lot: 7876431, manufacturing site: (b)(4) release to warehouse date: 27.Apr.2012.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a transforaminal lumbar interbody fusion (tlif) on (b)(6) 2018, several instruments failed.When inserting a titanium cannulated screw into lumbar four (l4), the ratchet t-handle made a clicking sound and slipped against the t15 driver shaft.The surgeon determined it would not work and requested a different handle.The shaft was changed to another t-handle and surgeon completed inserting the screws just fine.Then, at the end of the case, the surgeon selected a trans connector and began locking it using the standard torque limiting handle and straight t15 driver shaft.The handle clicking as normal and torquing out, the driver shaft broke off into the recess of the trans connector.The surgeon removed the driver shaft and trans connector then requested another driver shaft and trans connector.Other items with same part number were obtained and tried again.This time, instead of the tip breaking, the tip of the shaft began to deform.Surgeon requested a third shaft and the torque limiter clicked as it should on all three (3) screws of the trans connector.Surgery was completed with a the three to five (3-5) minute delay to gather secondary instruments.There were no complications to the patient.Concomitant medical devices: screws (part: unknown, lot: unknown, quantity: 3).Torque limiting handle (part: 03.632.204, lot: unknown, quantity: 1).Titanium cannulated matrix screw (part: 04.616.745, lot: unknown, quantity: 1).T25 stardrive shaft for matrix (part: 03.632.003, lot: unknown, quantity: 1).This report is for a straight tip t15 driver- standard.This is report 3 of 3 for (b)(4).

Brand Name
STRAIGHT TIP T15 DRIVER- STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8316202
Report Number2939274-2019-56335
Device Sequence Number985915
Product Code HXX
UDI-Device Identifier10705034719115
UDI-Public(01)10705034719115
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.055
Device Lot Number7876431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR